Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 17, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 21, 2001, 11:17 PM EDT for Venango County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2001, 11:17 PM EDT (03:17 UTC)
- Expired
- Jun 22, 2001, 2:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Venango County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 220320 FFWPBZ PAC121-220615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1117 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... VENANGO COUNTY IN PENNSYLVANIA * UNTIL 215 AM EDT * AT 1117 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT FLOODING CONTINUES ALONG ROUTE 322 AND ROUTE 8 NEAR FRANKLIN. RAINFALL HAS ENDED AND WATER WILL SLOWLY RECEDE. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUI5CKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 10:11 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 21, 10:11 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1011 PM EDT THU JUN 21 2001 UPDATE OF ZONES TO REMOVE SEVERE THUNDERSTORM WATCH. RSD .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Local storm report, Jun 21, 7:35 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
735 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM CADIZ OH WIND DAMAGE
06/21/01 HARRISON TREE DOWN
0715 PM BEALSVILLE OH WIND DAMAGE
06/21/01 BELMONT TREES DOWN
0710 PM POWHATAN POINT OH WIND DAMAGE
06/21/01 BELMONT TREES DOWN
0720 PM SHADYSIDE OH WIND DAMAGE
06/21/01 BELMONT TREES DOWNSpecial weather statement, Jun 21, 8:03 PM EDT, 3 hours 14 minutes before
PAZ021-220100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 803 PM EDT THU JUN 21 2001 A LINE OF INTENSE THUNDERSTORMS WILL BE MOVING THROUGH ALLEGHENY COUNTY IN THE NEXT HOUR. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS, SMALL HAIL, AND TORRENTIAL RAIN. STAY TUNED FOR POSSIBLE WARNINGS AS THIS STORM APPROACHES.
Local storm report, Jun 21, 8:33 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
833 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....A
0815 PM HICKORY PA WIND DAMAGE
06/21/01 WASHINGTON TREES DOWN
0815 PM CECIL PA WIND DAMAGE
06/21/01 WASHINGTON TREES DOWNSpecial weather statement, Jun 21, 9:52 PM EDT, 1 hour 25 minutes before
PAZ009-015-016-022-023-030-220230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 952 PM EDT THU JUN 21 2001 A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING OUT OF CLARION, ARMSTRONG, AND WESTMORELAND COUNTIES, AND INTO JEFFERSON, INDIANA, AND FOREST COUNTIES BY 10:00 PM. THESE STORMS WILL BRING TORRENTIAL RAIN, FREQUENT CLOUD TO GROUND LIGHTNING, AND VERY STRONG WINDS. STAY TUNED FOR POSSIBLE WARNINGS. ]
Local storm report, Jun 21, 10:14 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1014 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 2 S TITUSVILLE PA WIND DAMAGE
06/21/01 VENANGO TREES DOWN
0830 PM FRANKLIN PA FLASH FLOODS
06/21/01 VENANGO PA ROUTE 8 CLOSED BY
FLOODING SOUTH OF FRANKLIN.
21 INCHES OF WATER ON PA
ROUTE 322 WEST OF FRANKLIN.
ROUTE 417 FLOODED AT ROCKY
GROVE.
0655 PM LOWVILLE OH WIND DAMAGE
06/21/01 MONROE TREES DOWN
0700 PM CADIZ OH WIND DAMAGE
06/21/01 HARRISON TREES DOWN
0715 PM BEALSVILLE OH WIND DAMAGE
06/21/01 BELMONT TREES DOWN
0715 PM SHADYSIDE OH WIND DAMAGE
06/21/01 BELMONT TREES DOWN
0715 PM BARNSVILLE OH WIND DAMAGE
06/21/01 BELMONT TREES DOWN
0845 PM PITTSBURGH PA WIND DAMAGE
06/21/01 ALLEGHENY TREES DOWN
0753 PM CECIL PA WIND DAMAGE
06/21/01 WASHINGTON TREES DOWN
0740 PM MOUNDSVILLE WV WIND DAMAGE
06/21/01 MARSHALL TREES DOWN
0745 PM WHEELING WV WIND DAMAGE
06/21/01 MARSHALL TREES DOWN
AMSLocal storm report, Jun 21, 10:29 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1029 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM SUMMERSVILLE BURO PA WIND DAMAGE
06/21/01 JEFFERSON TREES DOWN BLOCKING RT. 28
AMSThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:12 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 63 min |
| Jun 21, 8:24 PM EDT | Flash Flood Warning | PBZ | Venango | 3 hr |
| Jun 21, 9:55 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 65 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.